Thunderstorm Wind, Fulton
- When
- September 23, 3:30 PM CST
- Where
- Fulton County, Union
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.267, -91.917
Thunderstorm winds downed several trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 23, 2:22 PM CST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 322 PM CDT SUN SEP 23 2001 FORECAST CONCERNS: THUNDERSTORM CHANCES AND SEVERE WX THREAT EARLY TONIGHT. TEMP TRENDS FOR THE ENTIRE FCST. LATEST SFC DATA/MSAS ANALYSIS SHOWS COLD FRONT WORKING SWD ACROSS SRN MO AND NERN OK. PRE-FRONTAL TROF NOTED JUST AHEAD OF THE FRONT OVER NRN AR. SCATTERED CONVECTION CONTINUES TO FORM ALONG AND AHEAD OF THE FRONT. SVR TSTM WATCH 755 IN EFFECT UNTIL 6 PM FOR NRN COUNTIES OF THE FA. MODELS ARE STILL IN GOOD AGREEMENT TODAY WITH OVERALL FCST TRENDS. UPPER TROF OVER THE WRN GREAT LAKES WILL CONTINUE TO DIG SEWD TONIGHT AS WIND MAX ROTATES AROUND THE BASE OF THE TROF. HIGH AMPLITUDE PATTERN WILL SET UP THIS WEEK WITH SIG TROF IN THE EAST AND RIDGING OUT WEST. AVN STILL HAS THE BEST MODEL CONSISTENCY AND WILL STICK WITH IT FOR THIS FCST. COLD FRONT WILL CONTINUE TO MOVE THRU THE FA TONIGHT. BOTH THE ETA AND MESOETA HAVE TENDED TO SLOW THE PROGRESS OF THE FRONT A BIT THIS EVENING. STILL EXPECT BOUNDARY TO WORK INTO CNTRL AR AROUND MID EVENING AND THEN BE OUT OF THE FA AROUND MIDNIGHT. BASED ON RADAR TRENDS...WILL STICK WITH LIKELY CAT FOR POPS EARLY TONIGHT MSOT AREAS AND ADJUST WORDING ACCORDING TO FCST FRONTAL POSITION. APPEARS BEST UPPER SUPPORT WILL BE OVER NERN AR FOR ORGANIZED SVR STORMS. INCREASING NWLY WINDS BEHIND THE FRONT STILL LOOKS GOOD. GUSTY NORTH WINDS ON MONDAY WILL MAKE FOR A MUCH COOLER AND BLUSTERY DAY FOR MOST AREAS. WILL CONTINUE WITH WINDY CONDITIONS AND HIGHLIGHT CAUTION ON AREA LAKES. AM CONCERNED ABOUT THE POTENTIAL FOR POST-FRONTAL STRATOCU LINGERING OVER NRN SECTIONS MONDAY MRNG. 1000-850MB RH FIELDS SHOWING ABUNDANT MOISTURE FOR MUCH OF THE FA UNTIL MIDDAY. EVEN THE NGM MOS INDICATES CAT 4 CEILINGS UNTIL AROUND 18Z MOST AREAS. WILL TREND TOWARD PARTLY CLOUDY SKIES MOST AREAS BY AFTN. HIGH PRESSURE RIDGE DOMINATES MONDAY NIGHT AND TUESDAY WITH SFC GRADIENT GRADUALLY RELAXING. WENT CLOSER TO COOLER AVN MOS FOR TEMPS MOST PERIODS. IN THE EXTENDED...DRY WEATHER PREVAILS THRU THE REST OF THE WEEK WITH A SLOW MODERATION IN TEMPS. A FEW SHORTWAVES WILL PINWHEEL AROUND THE UPPER LOW AND PASS ACROSS THE FA. WITH VERY LIMITED MOISTURE...NO RAIN EXPECTED. ..44.. .LIT...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-240000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 100 PM CDT SUN SEP 23 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF ARKANSAS THIS AFTERNOON AND TONIGHT... A STRONG COLD FRONT WILL ENTER NORTHWEST ARKANSAS THIS AFTERNOON AND SWEEP ACROSS THE REMAINDER OF THE STATE THROUGH TONIGHT. WARM AND HUMID AIR IN PLACE AND LIFTING ALONG THE FRONT WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO DEVELOP AND MOVE SOUTHEAST OVER THE STATE THIS AFTERNOON AND TONIGHT. THE ACTIVITY IS FORECAST TO ORGANIZE INTO A SQUALL LINE BEFORE IT EXITS THE STATE THIS EVENING...THUS THE POTENTIAL EXISTS FOR DAMAGING STRAIGHT LINE WINDS. SOME OF THE STRONGER THUNDERSTORMS MAY ALSO PRODUCE LARGE HAIL AS WELL. WINDS ABOVE THE SURFACE ARE FAIRLY WEAK...SO BRIEF HEAVY RAINFALL IS ALSO A POSSIBILITY...WITH PONDING OF WATER ON ROADWAYS IN POOR DRAINAGE AND LOW LYING AREAS. FREQUENT BUT DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. CITIZENS ARE URGED TO EXERCISE CAUTION... AND TO BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 216
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
510 PM CDT SUN SEP 23 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 2 S MOUNTAIN HOME AR WIND DAMAGE
09/23/01 BAXTER TREES DOWN ALONG STATE
HIGHWAY 201. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME...
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 PM CDT SUN SEP 23 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 2 S MOUNTAIN HOME AR WIND DAMAGE
09/23/01 BAXTER TREES DOWN ALONG STATE
HIGHWAY 201. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed several trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5269619.